MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY 21+; CATHETER PERCUTANEOUS

MICROVENTION, INC. HEADWAY 21+; CATHETER PERCUTANEOUS
Model Number MC212156S
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was being treated for an anterior communicating (acom) artery aneurysm.The planned technique was an h-stent construct with 2 flow diverting stents.1 fred x going from right a2 ¿ a1 and 1 x silk vista baby on left a2- a1.The silk vista baby was able to be implanted successfully through a headway 17.Despite the patient anatomy being quite challenging around the arch, and even more challenging around the targeted site, the physician continually experienced excessive forces and complained of the concerned headway 21 microcatheter continually skipping.Access to the treatment site was quite tortuous and challenging and the physician was unable to re-access the location.The physician originally decided to stop the procedure on safety grounds after about 4 hours, with the intention of changing to surgical approach.Subsequently decided to try an endovascular approach again in approximately 6 weeks time.The patient is fine and there has been no clinical sequelae from this case.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer and its evaluation is pending.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Additional information has been received indicating, the case was attempted again on (b)(6) 2025 using other devices, including a via 17 and headway 17 catheters.The physicians were again unable to gain access.The patient remains well and has been referred for neurosurgical review.Intra-op images were not available.Investigation conclusion: the investigation of the returned microcatheter found no damage along the surface of the device; however, an in-house guidewire encountered resistance during advancement testing, which is consistent with the resistance described in the reported event.Further investigation found the proximal end of the microcatheter shaft to exhibit incomplete flaring with exposed braid at the hub transition, which is consistent with the resistance experienced during the investigation.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the flaring issue, but this condition is consistent with a deviation in the manufacturing process.Procedural images were unavailable to assess the alleged unexpected microcatheter movement; however, this behavior is consistent with difficulty advancing other devices through the lumen.The catheter condition is consistent with a deviation in the manufacturing process and will be addressed per the quality system process.

Brand Name
HEADWAY 21+
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21379767
Report Number2032493-2025-00128
Device Sequence Number12877204
Product Code DQY
UDI-Device Identifier00812636020945
UDI-Public(01)00812636020945(11)240402(17)270331(10)0000560750
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC212156S
Device Lot Number0000560750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/23/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRED X21 FLOW DIVERTER (MICROVENTION).; HEADWAY 17 CATHETER (MICROVENTION).; HEADWAY 17 MICROCATHETER (MICROVENTION).; SILK VISTA BABY STENT (BALT).; SOFIA MICROCATHETER (MICROVENTION).; VIA 17 MICROCATHETER (MICROVENTION).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale